Format

Send to

Choose Destination
Clin Infect Dis. 2000 Jul;31(1):162-6. Epub 2000 Jul 26.

Hyperlactatemia and hepatic abnormalities in 10 human immunodeficiency virus-infected patients receiving nucleoside analogue combination regimens.

Author information

1
University of California San Diego Medical Center, San Diego, CA, 92103, USA. tlonergan@ucsd.edu

Abstract

During a 6-and-a-half month period, we identified 10 human immunodeficiency virus (HIV)-infected men who were receiving antiretroviral regimens, including nucleoside analogues, and who developed unexplained reproducible hyperlactatemia in association with either abdominal symptoms or an unaccounted-for elevated alanine aminotransferase level, or both. After careful consideration of the possible etiologies, antiretrovirals were discontinued; lactate levels normalized in all patients. The estimated incidence of this phenomenon in our clinic was 20.9 cases per 1000 person-years of nucleoside analogue treatment. These observations extend the spectrum of the nucleoside analogue-induced lactic acidosis/hepatic steatosis syndrome by the identification of a subtle and perhaps earlier form, which has characteristic symptoms and laboratory abnormalities, and a favorable prognosis on discontinuation of antiretroviral therapy.

PMID:
10913415
DOI:
10.1086/313912
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center